WELLBUTRIN?? How much do you take?

Discussion in 'Fibromyalgia Main Forum' started by bunnyfluff, Apr 30, 2006.

  1. bunnyfluff

    bunnyfluff Member

    I have just switched from zoloft to wellbutrin, and went from 150 mg of wellbutrin to the 300 mg, and it made me feel AWFUL! Sort of speedy, and freaking out at times, and like I needed to pace the floor. I think that 300 mg was just WAY too much.

    So, today I went back to the 150 mg pill, and will call the Dr tomorrow, but I was curious as to how much the rest of you were tolerating. It seems to be very powerful, and as you know, we are usually sensitive to drugs, anyway.

    I do have to say that the energy boost is better than zoloft ever was- I couldn't drag myself around with that junk any more, and I blew up like a balloon on zoloft, too.

    Here's hoping that today will be better than yesterday with this drug.
  2. zerped

    zerped New Member

    If you didn't taper off the Zoloft, that could be a problem. When I had my first experience with Wellbutrin, I took a lower dose for one week, THEN bumped up to 300 mg/day, which is where I am now. The panic and anxiety you describe is exactly what happens to me on Effexor. Our bodies' chemistry can be so different, but with the same diseases!

    I'm a big Wellbutrin supporter. Maybe it effects men differently, but while
    other drugs keep me from getting morbidly depressed, Welb. is the only one that actually makes daily life better! I laugh whenever I hear ads mentioning, "No risk of exual side-effects," but that's an important thing! Welb. is the only AD I've tried that makes it possible to get starch in my collar, to coin a phrase.

    [This Message was Edited on 04/30/2006]
  3. mrpain

    mrpain New Member

    I take only 100mg.............It is the best antidepressant I have found even though I'm not big on SSRI's........150mg doesn't seem to be as effective for me so I stay on 100.. I can't imagine 300mg, although my father-in-law takes four-100mg tablets a day........That's 400mg..
  4. CarolynAnne

    CarolynAnne New Member

    I am also on wellbutrin. I started off with 150 mg and went up to 300mg. The first week on wellbutrin at 300mg was tough. I felt like I was going to throw up, night sweats, just not myself. I spoke to my doctor and she told me to keep taking it for at least a week. After a week the side effects became less.
  5. kriket

    kriket New Member



    I take this one time a day. 150mg It has helped me so much. I have lost weight on it too.

    Kriket
  6. bunnyfluff

    bunnyfluff Member

    from zoloft. They just had me stop from 50 mg and start the Wellbutrin. Then 150 mg for the first wk, then jumped up to 300 mg. But the 300 mg seems way too strong.

    The withdrawl from the Zoloft was horrible! Lots of dizzy spells, felt nauseous. I do have much more energy with the Wellbutrin, for sure! I was so fatigued on the zoloft I couldn't drag myself from point A to B anymore. Making it thru my work day was becoming impossible, and my job requires some "perkiness".

    I will talk to the Dr tomorrow and see what they say about keeping me on 150 mg for awhile longer. I felt better today only taking that much, much less jumpy and restless. I am getting an MRI on Wed, maybe that will tell me something, too.
  7. Denamay

    Denamay New Member

    Wellbutrin has been a good antidepressant for me.

    In the new year I went off it,because I was doing so well and I had been on this medication for five years.

    I went cold turkey and felt fine.

    Everything was fine untill about three weeks ago, when the depression was back in full force.

    So, back to taking my Wellbutrin and I am starting to feel a bit better again.

    I have taken as much as 400mg but that was not a good experience.

    200 to 300mg works best for me. Good luck from Denamay
  8. jujubug

    jujubug New Member

    Krikit, i have also started on wellbutrin sr recently. you mentioned that you lost some weight with it.how long were you taking it before the weight loss accured? i'm on 150mg. once a day.haven't felt any differance yet. but only been on it for 6 wks. thanks, Judy
  9. kriket

    kriket New Member



    well I have been on it for about 3 yrs. I was on it probably 2-3 months before my appetite started decreasing. Seems like in the last few months my appetite has decreased even more. I don't feel hunger pains anymore. I just eat b/c I know I need to.

    Kriket
  10. richa3csi

    richa3csi New Member

    I am taking 150 mg , once a day... I use to take 300 mg. Thinking I made need to go back to that. Just alot of stress happening and getting me down. But usually 150 works great.
  11. jujubug

    jujubug New Member

    thanks for your response Kriket, i only hope and pray i will lose some weight too. all this extra weight is so hard on my body with the arthritis and spinal degeneration i have. any other side affects? Judy
    [This Message was Edited on 05/01/2006]
  12. bunnyfluff

    bunnyfluff Member

    I was curious about the weight loss, too. I gained 14 lbs in 6 months on zoloft. Hoping that will come off with the wellbutrin.

    Has anyone lost weight on 150 mg, and how long does it take to start working???
  13. Denamay

    Denamay New Member

    I wish I could say thatI have lost weight taking Wellbutrin.

    Too bad, I need to loose quite a bit.

    It's comming off ever so slowly.

    Hope you have good luck with this med. Love Denamay
  14. tngirl

    tngirl New Member

    300 mg daily. It is a time released formula, I did start off at a smaller dose and work up to it. I've been on this dosage almost 2 years.

    It works better for me than ssri's. Those tend to increase my movement disorders, I jerk all over the place!

    I have lost weight since starting the wellbutrin, and I think the medication may have helped. I have also struggled to do an exercise program (gradually built that up, I have to be careful) and tried to watch what I eat. I have lost almost 80 lbs.
  15. painandagony

    painandagony New Member

    A friend of mine who is getting her doctorate in psychology says from what she knows the high doses of 300-400mg of welb. may not be the best (generally speaking). Her experience tells her 150 -200 should be max. I may try reducing the amount in a few months, i'm still weaning off of my effexor. Again, everyone's body is different, everyone's knowledge base is different.

    Bunnyfluff-listen to your body, it sounds like you know what works for you. :)